MAUDE Adverse Event Report: ETHICON INC. PDS PLUS VIO 8X18IN 1 S/A CTB-1 CR; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS PLUS VIO 8X18IN 1 S/A CTB-1 CR; SUTURE, SURGICAL, ABSORBABLE
Model Number PDPB741D
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Purulent Discharge (1812); Inflammation (1932)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested but unavailable: besides the non-inflammatory pus-like symptom, was there any adverse consequence associated with the patient? no further information is available.Was there any medical or surgical intervention performed (product removed; re-operation; re-closure; drainage)? if so, please specify.No further information is available.Could you tell me if there was a prescription for steroids or antibiotics for the patient's recovery? if yes, please provide medication name, route and dose.No further information is available.Were there signs or symptoms of infection prior to the procedure? =>no further information is available.Were cultures performed? if yes, results? no further information is available.What is the current status of the patient? no further information is available.What is the correct product code? no further information is available.What is the lot number? no further information is available.It was unclear whether the company¿s product was used.Additional information was requested the following was received: the product was used on fascia.[progress] the patient recovered.[health injury details] inflammation on the wound.[treatment details] the suture was removed, and the wound was washed and re-sutured with nylon.[product use details] the case was happened in 7 to 8 years ago and 2 years ago.The patient had bilateral osteotomy and nail removal 7 to 8 years ago, and the patient underwent operation on the calcaneus 2 years ago.For both, 1 absorbable thread was used for fascia.The doctor said that this has never occurred with 4-0 size suture on subepithelial dermis.[surgeon¿s opinion about casual relationship between product and event] false, true.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.If this event occurred more than 1 time, please create another file(s) to capture each event.Was an ethicon suture used 7-8 years ago for the bilateral osteotomy and nail removal? did inflammation and pus-like symptoms occur 7-8 years ago for the bilateral osteotomy and nail removal? was the suture removed, the wound washed and re-sutured with nylon 7-8 years ago for the bilateral osteotomy and nail removal? if yes, please provide date.Was an ethicon suture used 2 years ago for the operation on the calcaneus? did inflammation and pus-like symptoms occur 2 years ago for the operation on the calcaneus? was the suture removed, the wound washed and re-sutured with nylon 2 years ago for the operation on the calcaneus? if yes, please provide date.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Product code and lot number? date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? other relevant patient history/concomitant medications? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? were cultures performed? results? what medical intervention/surgical intervention performed for symptoms? what is physician¿s opinion as to the etiology of or contributing factors to this event? were there all symptoms resolved after suture removal and replacement procedure? what is the patient's current status? trade name - irgacare®, active ingredient(s) ¿ triclosan, dosage form ¿ suture/solid/parenteral, strength ¿ = 2360 g/m.
 
Event or Problem Description
It was reported that a patient underwent an unknown orthopedic surgery on an unknown date and suture was used on the fascia.Post-op, non-inflammatory pus-like symptom occurred.The patient had inflammation on the wound.The suture was removed, and the wound was washed and re-sutured with nylon.The patient recovered.The product used was unknown, and it was also unclear whether the company¿s product was used, so the product code of the delivered product was entered.Additional information was requested.

Brand Name
PDS PLUS VIO 8X18IN 1 S/A CTB-1 CR
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key14166038
Report Number2210968-2022-02810
Device Sequence Number5011802
Product Code NEW
UDI-Device Identifier10705031218888
UDI-Public10705031218888
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPDPB741D
Device Catalogue NumberPDPB741D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2022
Supplement Date Received by Manufacturer05/25/2022
Initial Report FDA Received Date04/21/2022
Supplement Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown